Ask a doctor

Tear Trough Disaster? (photo)

4 days ago had filler in my tear troughs. One is fine but my right eye has swollen - yellow discolouration of the skin (immediate) and puffy like a pillow - can't feel anything hard underneath. Beginnning to look like a bag with a flap at the side. I don't know what filler was used - it was either Juvaderm or Restylane. One bruise to the side of the pouch and a couple of pin marks but nothing massive - can anyone think what could have happened?

Doctor Answers (7)

Side Effects after Tear Trough Injections

+2

Hi Sarah.  Although there is more swellign than we would like to see after an injection like this, that may be all it is.  The small area of bruising does not seem to be a huge area of concern, but if the welling does not go down in the next coupel of days, be sure to check in with your injector.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Tear trough issue

+2

It looks based upon your photo that you ahve bruising and swelling fromt he injection,. This is fairly normal and should improve with some time. Re-evaluate when the bruising and swelling goes away.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Tear trough disaster

+2

That looks like a deep hefty bruise. I'd suggest you follow up in person with your injector just to be sure there's no type of infection there or anything, but it appears to be a bruise, with some possible Tyndall effect maybe, but that's hard to ascertain at this point because of the extreme bruising and swelling.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Tear Trough Disaster- Filler Juvaderm or Restylane?

+1

Swelling after fillers particularly hyaluronic acid fillers (HA's) is normal and should be discussed prior to injections as it can be quite worrisome for patients.  You are not alone in your surprise/concerns.  Maximal swelling typically occurs 12-24 hours following injections and subsides significantly within 72hrs.

HA's such as Juvaderm and Restylane as other physicians have mentioned to you are additionally hydrophilic... meaning they naturally attract and retain water and will swell more than some other fillers. Bruising due to occasional trauma to blood vessels will typically last up to a week.

Intermittent Ice, Compression, light massage, Advil after 24 hrs, Arnica and or  concealler can be helpful.

Try to wait for 2 weeks prior to judging your final result and follow up with your physician if you are still concerned.

Warm Regards,

Dr Quinton Chivers

Quinton Chivers, MD, FRCS(C)
Toronto Plastic Surgeon
3.5 out of 5 stars 3 reviews

Juvederm for Tear Trough

+1

This is a delicate area. This area has a lot of blood vessels and there is always concern about the filler showing through the skin (blue hue or Tyndall effect).

In your case you probably have a bruise and swelling, It will go away. I recommend ice, rest and a visit to the doctor who injected this just to be sure it is all right. 

John Silverton, MD
Stockton Plastic Surgeon
4.5 out of 5 stars 11 reviews

Tear Trough Disaster?

+1

     Bruising and swelling after filler injection to the tear trough no matter how well done the injection has the potential to cause bruising and swelling due to the vascularity of the tissue.  You will need at least 2 weeks to determine the results.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 193 reviews

Tear Trough Disaster?

+1

Posted photo shows an early injection reaction of small bleeding causing ecchymosis and swelling. ONLY 4 days after 2 weeks I bet this will be gone. Remember any injection can cause swelling! 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.